Articles, Blog

Can The Estrogen Pill Cause A Yeast Infection?

August 15, 2019


Good day, Eric Bakker, naturopath with a frequently
asked question regarding yeast infections. Can the estrogen pill cause a yeast infection? I don’t think it can cause a yeast infection
as such, but it can certainly help to proliferate or exacerbate a Candida yeast infection in
a person’s body. Estrogen pills, patches or creams are often
prescribed for women for various reasons. It could be as part of oral contraception
or also as part of the perimenopausal or menopausal treatment when a woman has a declining estrogen
level. Estrogen is a proliferative hormone, so it has an interesting effect on tissue
and what we do know of is it is certainly implicated in exacerbating or causing huge
blow outs of yeast infections. I have seen this on many occasions. Many women
I’ve seen in their 40s, 50s, and 60s have, in fact, had quite a major problem with a
yeast infection after being prescribed oral estrogen for menopause. And these products
are often prescribed for anxiety or hot flashes or thinning of the vaginal tissue, and they
can certainly be of assistance here, but we know now that these products are also implicated
in increasing the risk of breast cancer. I have certainly seen many other side effects
as a result of these. They can include breast pain or dizziness or even liver toxicity.
There are many issues involved around estrogen in women. So if you have noticed an increase in itching,
discharge or yeast-related symptoms or signs, which you can read in my book, Candida Crusher,
do see your physician. And one product I would certainly recommend you try is an herb called
Black Cohosh. Black Cohosh is a good herb to use for perimenopause and menopause. Vitamin
E is often of benefit as well. But do see your naturopath or health care professional
regarding taking these kinds of products. But if you believe you have an issue here,
see your practitioner and discuss whether you need estrogen or not and what your alternatives
are. Thank you.

2 Comments

  • Reply Sam P. March 13, 2017 at 3:56 pm

    Hello, Dr. Bakker! I recently purchased your Candida Crusher book. I'm writing because I am on hormone replacement therapy (Estradiol), and would like to avoid wasting time or money on products and therapies if my HRT is going to counteract my efforts.

    I am 31 years old and postmenopausal. Ten years ago I was diagnosed with cancer, and subsequently had chemotherapy and radiation treatments which brought me into menopause. I have been using HRT for five years or more due to a diagnosis of osteoporosis. My physicians feel strongly that I should be on HRT to help me maintain bone density. I also seem to have a milk allergy, which means that supporting my bones with dairy products is not an option.

    I have read about black cohosh, but have not found any information suggesting its effectiveness for maintaining bone density. My question, then, is how might I go about replacing the estradiol, if necessary? Is there something else, or something additional, that might be better suited for my needs?

    Thank you for your time and any assistance you can offer.

    Sincerely,
    Samantha

  • Reply Candida Crusher December 20, 2017 at 10:09 pm

    Check my range of candida supplements here: http://www.canxida.com/

  • Leave a Reply